Sweet's syndrome — also known as acute febrile neutrophilic dermatosis — is a rare skin condition marked by fever and painful skin lesions that appear mainly on your arms, neck, face and back.
The exact cause of Sweet's syndrome isn't always known. In some people, it's triggered by an infection, illness or certain medications. Sweet's syndrome can also occur with some types of cancer.
The most common treatment for Sweet's syndrome is corticosteroid pills, such as prednisone. Signs and symptoms often disappear just a few days after treatment begins, but recurrence is common.
Dec. 13, 2012
- Goldsmith LA, et al., eds. Fitzpatrick's Dermatology in General Medicine. 8th ed. New York, N.Y.: The McGraw-Hill Companies; 2012. http://www.accessmedicine.com/resourceTOC.aspx?resourceID=740. Accessed Oct. 15, 2012.
- Moschella SL. Neutrophilic dermatoses. http://www.uptodate.com/index. Accessed Oct. 15, 2012.
- Habif TP. Clinical Dermatology: A Color Guide to Diagnosis and Therapy. 5th ed. Edinburgh, U.K.; New York, N.Y.: Mosby Elsevier; 2010. http://www.mdconsult.com/books/about.do?about=true&eid=4-u1.0-B978-0-7234-3541-9..X0001-6--TOP&isbn=978-0-7234-3541-9&uniqId=230100505-57. Accessed Oct. 15, 2012.
- Saag KG, et al. Major side effects of systemic glucocorticoids. http://www.uptodate.com/index. Accessed Oct. 15, 2012.